Coupled coincidence point theorems for α-ψ-contractive type mappings in partially ordered metric spaces
© Kaushik et al.; licensee Springer. 2013
Received: 19 March 2013
Accepted: 22 October 2013
Published: 28 November 2013
In this paper, we introduce the notion of α-ψ-contractions and -admissibility for a pair of mappings. In fact, our theorem is a generalization of the result of Mursaleen et al. (Fixed Point Theory Appl. 2012, doi:10.1186/1687-1812-2012-228). At the end, we shall provide an example in support of our main result.
MSC:47H10, 54H25, 34B15.
Fixed point problems of contractive mappings in metric spaces endowed with a partial order have been studied in a number of works. Bhaskar and Lakshmikantham  established coupled fixed point results for mixed monotone operators in partially ordered metric spaces. Afterwards, Lakshmikantham and Ćirić  proved coupled coincidence and coupled common fixed point theorems for nonlinear contractive mappings in partially ordered complete metric spaces. Choudhury and Kundu , Ćirić et al. , Luong and Thuan , Nieto and López [5, 6], Ran and Reurings  and Samet  presented some new results for contractions in partially ordered metric spaces. Ilić and Rakočević  determined some common fixed point theorems by considering the maps on cone metric spaces. For more details on fixed point theory and related concepts, we refer to [4, 8–18] and the references therein.
The aim of this paper is to determine some coupled coincidence point theorems for generalized contractive mappings in the framework of partially ordered metric spaces.
Before proceeding to our main result, we give some preliminaries.
Definition 2.1 
Definition 2.2 
Definition 2.3 
Definition 2.4 
Definition 2.5 
Let X be a non-empty set and and . We say F and g are commutative if .
Definition 2.6 
for all , and
for all .
Lemma 2.7 
If is non-decreasing and right continuous, then as for all if and only if for all .
Definition 2.8 
Definition 2.9 
Now, we will introduce our notions.
for with and .
Definition 2.11 Let , and be mappings.
3 Main results
Recently, Mursaleen et al.  proved the coupled fixed point theorem with α-ψ-contractive conditions in a partially ordered metric space as follows.
Theorem 3.1 
F is -admissible.
- (ii)There exist such that
F is continuous.
for all with and .
F and g are -admissible.
- (ii)There exist such that
, g is continuous and commutes with F.
F is continuous.
Let be such that and .
Thus (3.2) holds for . Now suppose that (3.2) holds for some fixed .
Thus, by mathematical induction, we conclude that (3.2) holds for all .
then, obviously, and , i.e., F has a coupled coincidence point.
Now, we assume that for all .
hence and are Cauchy sequences in .
Since is complete, therefore, and are convergent in .
There exist such that and .
Hence, we have proved that F and g have a coupled coincidence point. □
Now, we will replace the continuity of F in Theorem 3.2 by a condition on sequences.
conditions (i), (ii) and (iii) of Theorem 3.2 and (3.1),
- (ii)if and are sequences in X such that
Proof Proceeding along the same lines as in the proof of Theorem 3.2, we know that and are Cauchy sequences in the complete metric space . Then there exist such that and .
Thus, and . □
Example 3.4 Let and be a standard metric.
Define a mapping by and by for all .
Thus (3.1) holds for for all , and we also see that F satisfies the g-mixed monotone property as well as F and g commute. Therefore, all the hypotheses of Theorem 3.2 are fulfilled. Then there exists a coupled coincidence point of F and g. In this case, is a coupled coincidence point of F and g.
One of the authors (Sanjay Kumar) is thankful to UGC for providing Major Research Project F.No. 39-41/2010(SR). Also, the authors thank the editors and referees for their insightful comments. Moreover, the third author would like to thank the Higher Education Research Promotion and National Research University Project of Thailand, Office of the Higher Education Commission for financial support under grant No. NRU56000508.
- Bhaskar TG, Lakshmikantham V: Fixed point theorems in partially ordered metric spaces and applications. Nonlinear Anal. 2006, 65: 1379–1393. 10.1016/j.na.2005.10.017MathSciNetView ArticleGoogle Scholar
- Lakshmikantham V, Ćirić LB: Coupled fixed point theorems for nonlinear contractions in partially ordered metric spaces. Nonlinear Anal. 2009, 70: 4341–4349. 10.1016/j.na.2008.09.020MathSciNetView ArticleGoogle Scholar
- Choudhury BS, Kundu A: A coupled coincidence point result in partially ordered metric spaces for compatible mappings. Nonlinear Anal. 2010, 73: 2524–2531. 10.1016/j.na.2010.06.025MathSciNetView ArticleGoogle Scholar
- Luong NV, Thuan NX: Coupled fixed points in partially ordered metric spaces and application. Nonlinear Anal. 2011, 74: 983–992. 10.1016/j.na.2010.09.055MathSciNetView ArticleGoogle Scholar
- Nieto JJ, Rodríguez-López R: Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations. Order 2005, 22: 223–239. 10.1007/s11083-005-9018-5MathSciNetView ArticleGoogle Scholar
- Nieto JJ, Rodriguez-López R: Existence and uniqueness of fixed point in partially ordered sets and applications to ordinary differential equations. Acta Math. Sin. Engl. Ser. 2007, 23(12):2205–2212. 10.1007/s10114-005-0769-0MathSciNetView ArticleGoogle Scholar
- Ran ACM, Reurings MCB: A fixed point theorem in partially ordered sets and some applications to matrix equations. Proc. Am. Math. Soc. 2004, 132: 1435–1443. 10.1090/S0002-9939-03-07220-4MathSciNetView ArticleGoogle Scholar
- Samet B: Coupled fixed point theorems for a generalized Meir-Keeler contraction in partially ordered metric spaces. Nonlinear Anal. 2010, 72: 4508–4517. 10.1016/j.na.2010.02.026MathSciNetView ArticleGoogle Scholar
- Nashine HK, Kadelburg Z, Radenović S: Coupled common fixed point theorems for w -compatible mappings in ordered cone metric spaces. Appl. Math. Comput. 2012, 218: 5422–5432. 10.1016/j.amc.2011.11.029MathSciNetView ArticleGoogle Scholar
- Agarwal RP, El-Gebeily MA, O’Regan D: Generalized contractions in partially ordered metric spaces. Appl. Anal. 2008, 87: 109–116. 10.1080/00036810701556151MathSciNetView ArticleGoogle Scholar
- Ćirić L, Cakić N, Rajović M, Ume JS: Monotone generalized nonlinear contractions in partially ordered metric spaces. Fixed Point Theory Appl. 2008., 2008: Article ID 131294Google Scholar
- Karapinar E, Samet B: Generalized α - ψ -contractive type mappings and related fixed point theorems with applications. Abstr. Appl. Anal. 2012., 2012: Article ID 793486Google Scholar
- Aydi H, Samet B, Vetro C: Coupled fixed point results in cone metric spaces for W -compatible mappings. Fixed Point Theory Appl. 2011., 2011: Article ID 27Google Scholar
- Jleli M, Cojbasic Rajic V, Samet B, Vetro C: Fixed point theorems on ordered metric spaces and applications to nonlinear elastic beam equations. J. Fixed Point Theory Appl. 2012. 10.1007/s11784-012-0081-4Google Scholar
- Samet B, Vetro C, Vetro P: Fixed point theorems for α - ψ -contractive type mappings. Nonlinear Anal. 2012, 75: 2154–2165. 10.1016/j.na.2011.10.014MathSciNetView ArticleGoogle Scholar
- Nashine HK, Samet B, Vetro C: Coupled coincidence points for compatible mappings satisfying mixed monotone property. J. Nonlinear Sci. Appl. 2012, 5(2):104–114.MathSciNetGoogle Scholar
- Samet B, Vetro C: Coupled fixed point, F -invariant set and fixed point of n order. Ann. Funct. Anal. 2010, 1(2):46–56.MathSciNetView ArticleGoogle Scholar
- Samet B, Vetro C: Coupled fixed point theorems for multi-valued nonlinear contraction mappings in partially ordered metric spaces. Nonlinear Anal. 2011, 74: 4260–4268. 10.1016/j.na.2011.04.007MathSciNetView ArticleGoogle Scholar
- Mursaleen M, Mohiuddine SA, Agarwal RP: Coupled fixed point theorems for α - ψ -contractive type mappings in partially ordered metric spaces. Fixed Point Theory Appl. 2012. 10.1186/1687-1812-2012-228Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.